Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Small deviations of weighted fractional processes and average non-linear approximation


Authors: Mikhail A. Lifshits and Werner Linde
Journal: Trans. Amer. Math. Soc. 357 (2005), 2059-2079
MSC (2000): Primary 60G15; Secondary 47B06, 47B10, 47G10
Published electronically: December 9, 2004
MathSciNet review: 2115091
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the small deviation problem for weighted fractional Brownian motions in $L_q$-norm, $1\le q\le\infty$. Let $B^H$ be a fractional Brownian motion with Hurst index $0<H<1$. If $1/r:=H+1/q$, then our main result asserts

\begin{displaymath}\lim_{\varepsilon\to 0} \varepsilon^{1/H}\log \mathbb{P}\left... ...c(H,q)\cdot\left\Vert{\rho}\right\Vert _{L_r(0,\infty)}^{1/H}, \end{displaymath}

provided the weight function $\rho$satisfies a condition slightly stronger than the $r$-integrability. Thus we extend earlier results for Brownian motion, i.e. $H=1/2$, to the fractional case. Our basic tools are entropy estimates for fractional integration operators, a non-linear approximation technique for Gaussian processes as well as sharp entropy estimates for $l_q$-sums of linear operators defined on a Hilbert space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60G15, 47B06, 47B10, 47G10

Retrieve articles in all journals with MSC (2000): 60G15, 47B06, 47B10, 47G10


Additional Information

Mikhail A. Lifshits
Affiliation: St. Petersburg State University, Postbox 104, 197372 St. Petersburg, Russia
Email: lifts@mail.rcom.ru

Werner Linde
Affiliation: Institut für Stochastik, Friedrich-Schiller-Universität Jena, Ernst–Abbe–Platz 2, 07743 Jena, Germany
Email: lindew@minet.uni-jena.de

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03725-0
PII: S 0002-9947(04)03725-0
Keywords: Fractional Brownian motion, small deviations, fractional integration operator, entropy numbers, non--linear approximation
Received by editor(s): May 27, 2003
Received by editor(s) in revised form: December 18, 2003
Published electronically: December 9, 2004
Additional Notes: The authors were supported in part by DFG-RFBR Grant 99-01-04027 and by RFBR Grant 02-01-00265.
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.